Create Account | Sign In: Author or Forum

 
News  |  Journals  |  Conferences  |  Opinion  |  Articles  |  Forums  |  Twitter    
 
Category: Cardiology | Family Medicine | Gastroenterology | Gynecology | Hematology | Internal Medicine | Oncology | ENT | Pulmonology | Journal

Back to Journal Articles

Nadroparin May Prevent Blood Clots During Chemotherapy

Last Updated: September 02, 2009.

 

Study suggests treatment reduces rate of thrombolytic events compared to placebo

Share |

Comments: (0)

Tell-a-Friend

 

  Related
 
In patients receiving chemotherapy for metastatic or locally advanced solid cancer, nadroparin may reduce the risk of thromboembolic events, according to a study published online Sept. 1 in The Lancet.

WEDNESDAY, Sept. 2 (HealthDay News) -- In patients receiving chemotherapy for metastatic or locally advanced solid cancer, nadroparin may reduce the risk of thromboembolic events, according to a study published online Sept. 1 in The Lancet Oncology.

Giancarlo Agnelli, M.D., of the University of Perugia in Italy, and colleagues randomly assigned 1,150 patients with lung, gastrointestinal, pancreatic, breast, ovarian, or head and neck cancer to receive either subcutaneous injections of nadroparin or placebo for up to four months.

Compared to placebo, the researchers found that nadroparin was associated with lower rates of thrombolytic events (2 versus 3.9 percent), minor bleeding (7.4 versus 7.9 percent), and serious adverse events (15.7 versus 17.6 percent). They observed major bleeding in five nadroparin-treated patients, but in none of the placebo-treated patients.

"Future studies should focus on patients at high risk for thromboembolism, such as patients with lung cancer or patients identified through the use of scores that have recently been proposed to optimize patient risk stratification," the authors conclude.

The study was supported by Italfarmaco SpA; co-author, Carlo Bianchini, M.D., is the scientific director of Italforamaco SpA.

Abstract
Full Text (subscription or payment may be required)

Copyright © 2009 ScoutNews, LLC. All rights reserved.


Previous: Academic Medical Centers Active and Diverse in Research Next: Smoking Linked to Higher Multiple Sclerosis Risk

Reader comments on this article are listed below. Review our comments policy.


Submit your opinion:

Name:

Email:

Location:

URL:

Remember my personal information

Notify me of follow-up comments?

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Useful Sites
MediLexicon
  Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us
Copyright © 2001-2014
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME | Conferences

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.